It’s time to grab a quiet corner, set aside some time, and study up. This email has important information for every rider, support person, crew member, and or family that may attend.
Rexy and Moe Maps and Crew, Support and planning information
Rexy and Moe invite you to come along, support your riders or fellow teammates along this inspiring desert odyssey!
We know from years of experience that the role of crew members is far more stressful than that of the rider. Hours and hours of waiting and worrying with a few minutes of excitement and hustling sprinkled in across an epic day!
Following are insights, instructions, maps, and information to help you make the most of this exciting journey.
First and foremost, our riders and your safety are of paramount importance. Please, stay relaxed, drive slowly in and out of aid stations and be respectful of riders, other crew, and other people out on the roads.
Pay special attention along the rural highway after leaving I-70 heading to Cisco (aid #3 and the starting line for Moe) as riders will be on this stretch of highway!
Aid station locations and maps
When using our google maps links, select the PRIMARY route if more than one route option is provided. DO NOT take a route option traveling on a dirt route as this would put you on the race route and be a violation of our rules – No vehicles or crew other than official event personal or sweep are allowed on the event course. Map links are provided within this document for each aid station. There is a map link option for the route for every aid station from either the starting line in Fruita or the previous aid station. The starting line for Moe is aid station #3 in Cisco, UT.
Official event course maps
We strongly recommend crew and support members download the Ride With GPS app on their phones. You can then use the following course maps to understand the route your rider(s) are following.
Riders – From the Ride With GPS website or app you can download the appropriate file type to upload into your cycling computer
Official Rexy 200-mile course map can be found here
Official Moe 90-mile course map can be found here
IF your rider calls you for help
If your rider calls you with a medical emergency, please have them call 911 immediately with their situation and what mileage they are on their course. Then call us, Grace at 970-471-5480 or Morgan 303-475-6053
In the unlikely case that your rider needs to be removed from the course and calls you for support, please get your rider’s exact mileage location on the course and call us before you head out to get them. We can give you insight on the best point of entry to efficiently reach them. Additionally, we do have “sweep” crews intermittently on the course.
Aid Station location and driving directions
Fruita to aid 1 https://goo.gl/maps/xNtng78PVFLhq6hz5
Fruita to aid 2 https://goo.gl/maps/w4odTz3X4bz1nQ94A
Aid 1 to aid 2. Do not take the dirt road option, Use the 4 Rd south route! https://goo.gl/maps/gfBu7dzbditwFqpG6
Fruita to aid 3, Also the starting line for Moe https://goo.gl/maps/W9KBRuJJAqo21cS68
Aid 2 to aid 3 https://goo.gl/maps/4xogQRk5nTBZiv2Q6
Fruita to aid 4 https://goo.gl/maps/bLbNMKeBBbN8G6qR8
Aid 3 to aid 4 https://goo.gl/maps/wQrGnAAChj54xy1N8
Fruita to aid 5 https://goo.gl/maps/s23gsd6QnSmM5dUK6
Aid 4 to aid 5 https://goo.gl/maps/m3z1LBVUrapr429v8
Fruita to Finish line https://goo.gl/maps/BLYXdY3DNVcwMD7h8
Aid 5 to finish line do not take the dirt road option, Use I-70 East https://goo.gl/maps/TwXg4HGTpgWCEqKn9
Timing and updates
Due to Rexy and Moe’s distance and remote nature, rider location and updates will only be collected and reported after a rider passes each aid station. Our race timer will receive regular reports from each aid station and will update the rider’s time and position to our semi-live results page, each 30-40 minutes throughout the day. The link to this information will be provided to each rider later during the week leading up to the event. Remember that stressful, hurry up and wait feeling we began this document with? Be patient.
These pace charts should help guide your schedule
|Rexy Pace Charts||6 AM start Fruita|
|Rexy Pronghorn pace||Ride distance||Time between aid||Time of day|
|Start to aid #1||41 miles||2 hours 5 minutes||8:05 AM|
|Aid #1 to aid #2||34 miles||1 hour 55 minutes||10:00 AM|
|Aid #2 to aid #3||38 miles||2 hours 10 minutes||12:10 PM|
|Aid #3 to aid #4||41 miles||2 hours 25 minutes||2:35 PM|
|Aid #4 to aid #5||18 miles||55 minutes||3:30 PM|
|Aid #5 to finish line||28 miles||1 hour 35 minutes||5:05 PM|
|200 miles||11:05 hours total|
|Rexy Mustang Pace||Ride distance||Time between aid||Time of day|
|Start to aid #1||41 miles||2 hours 25 minutes||8:25 AM|
|Aid #1 to aid #2||34 miles||2 hours||10:25 AM|
|Aid #2 to aid #3||38 miles||2 hours 25 minutes||12:50 PM|
|Aid #3 to aid #4||41 miles||2 hours 40 minutes||3:30 PM|
|Aid #4 to aid #5||18 miles||1 hour 5 minutes||4:35 PM|
|Aid #5 to finish line||28 miles||1 hour 50 minutes||6:25 PM|
|200 miles||12:25 minutes|
|Rexy Coyote pace||Ride distance||Time between aid||Time of day|
|Start to aid #1||41 miles||3 hours 10 minutes||9:10 AM|
|Aid #1 to aid #2||34 miles||2 hours 40 minutes||11:50 AM|
|Aid #2 to aid #3||38 miles||3 hours||2:50 PM|
|Aid #3 to aid #4||41 miles||3 hours 30 minutes||6:20 PM|
|Aid #4 to aid #5||18 miles||1 hour 20 minutes||7:40 PM|
|Aid #5 to finish line||28 miles||2 hours 30 minutes||9:30 PM|
|200 miles||16 hours 10 minutes|
|Rexy Jackalope pace||Ride distance||Time between aid||Time of day|
|Start to aid #1||41 miles||4 hours 10 minute||10:10 AM|
|Aid #1 to aid #2||34 miles||3 hours 30 minutes||1:40 PM|
|Aid #2 to aid #3||38 miles||4 hours||5:40 PM|
|Aid #3 to aid #4||41 miles||5 hours 10 minutes||10:50 PM|
|Aid #4 to aid #5||18 miles||2 hours 15 minutes||1:05 AM|
|Aid #5 to finish line||28 miles||3 hours 30 minutes||4:35 AM|
|200 miles||22 hours 35 minutes|
|Moe Pace Chart||10:30 AM start Cisco|
|Moe Pronghorn pace||Ride distance||Time between aid||Time of day|
|Start to aid #1 (Rexy aid #4) Thompson, Springs||41 Miles||2 hours 15 minutes||12:45|
|Aid #1, Thompson Springs to aid #2 (Rexy aid #5) Ruby Ranch Rd.||18 Miles||55 minutes||1:40 PM|
|Aid #2 to Finish line||28 Miles||1 hour 30 minutes||3:10 PM|
|4 hours 40 minutes|
|Moe Mustang pace||Ride distance||Time between aid||Time of day|
|Start to aid #1 (Rexy aid #4) Thompson, Springs||41 Miles||2 hours 30 minutes||1:00 PM|
|Aid #1, Thompson Springs to aid #2 (Rexy aid #5) Ruby Ranch Rd.||18 Miles||1 hour 5 minutes||2:05 PM|
|Aid #2 to Finish line||28 Miles||1 hour 50 minutes||3:55 PM|
|5 hours 25 minutes|
|Moe Coyote pace||Ride distance||Time between aid||Time of day|
|Start to aid #1 (Rexy aid #4) Thompson, Springs||41 Miles||3 hours 30 minutes||2:00 PM|
|Aid #1, Thompson Springs to aid #2 (Rexy aid #5) Ruby Ranch Rd.||18 Miles||1 hour 20 minutes||3:20 PM|
|Aid #2 to Finish line||28 Miles||2 hours 30 minutes||5:50 PM|
|7 hours 20 minutes|
|Moe Jackalope pace||Ride distance||Time between aid||Time of day|
|Start to aid #1 (Rexy aid #4) Thompson, Springs||41 Miles||4 hours 45 minutes||3:15 PM|
|Aid #1, Thompson Springs to aid #2 (Rexy aid #5) Ruby Ranch Rd.||18 Miles||2 hours||5:15 PM|
|Aid #2 to Finish line||28 Miles||3 hours||8:15 PM|
|9 hours 45 minutes|
Procedures at aid stations
Please be sure to park out of and off the roadway and not impede the rider’s access to the aid station or course. Be very mindful of other traffic as the event route takes place on open and active public roads.
All riders are required to have their time and race number logged in at each aid station. Your help ensuring this happens with your rider is greatly appreciated.
When a relay team exchanges riders at an aid station, they are required to transition their official race number plate from incoming bike to outgoing bike and verify the exchange with an aid station official. Helping to ensure this happens is greatly appreciated.
If you have a rider that has also sent a drop bag to an aid station having an official help you locate the bag in advance will save your rider/team time. Once the drop bag has been used or is no longer needed, please take it with you to avoid having your rider/team wait for it to be delivered to finish.
If you meet your rider or team at an aid station close to or after 5 PM, ensure they have a light system on their bike, batteries charged, or replaced at later aid stations. It’s about to get VERY DARK, and they must have lights to continue!
If your rider chooses to drop out of the event PLEASE let an official know~
Things for the crew to see and do along the way!
In Fruita after the start
Visit Best Slope Coffee right across the street for an excellent cup of Joe and great food.
Visit Einstein Bagels, just south of I-70, for a bag of bagels for the road and another good coffee option.
If your rider is slower pace, you’ll have time to drive up at least a portion of the Colorado National Monument. The entrance is 3 miles south of I-70, and the views just 4-5 miles in are incredible.
On the way to aid #1
On the way to aid #1 – About 3 miles before the aid station (on your right, right at the very sharp right-hand turn) Don’t miss Pigasaurus – A pig sanctuary and rescue farm for pet pigs!
On the way to aid #2
A quick exit off I-70 at Rabbit Valley to view the dino triangle information just north of the highway at the exit
After departing I-70 at the 227 exit and turning back east keep your eyes peeled for Pronghorn antelope all along this section out to the aid station.
On the way to aid #3
Once exiting I-70 at exit 214, pay attention for riders on course. They will be coming down the gravel road from the north, passing under I-70, and riding on old highway 50 to Cisco. Cheer a lot and give plenty of room. It is a narrow road!
At Cisco Aid #3 and the Starting line for Little Moe
Bring your sense of curiosity, your cash, and your camera. Jean, the owner of Buzzards Belly General Store, has a lot of cool and quirky items to both buy and photograph. Jean has graciously provided her location and private property for our starting line and aid station. Give her some love!
At Thompson Springs, Aid #4 for Rexy and Aid #1 for Moe.
A great spot for real food for support, crews and riders! The food truck at the aid station is adding items to their menu just for us! We’ll share the menu next week.
The Chevron right off I-70 is a great, tidy spot to fuel up should you need gas.
The aid station is left at the stop sign once you enter downtown, Thompson Springs. Riders will be incoming here from just ahead of you. Heads up!
The aid station at the Desert Moon Hotel and RV park has an interesting history and great food at the Onsight food truck. Again the property owner, John, has graciously provided her facility for our use. Share some more love!
If you have the time, the Sego Canyon ancient Native American rock art 4.5 miles North of Thompson Springs is a “must-see.” This is the one location you are allowed to drive on the event route. Please use extra caution as riders will be coming down this paved section of the road both fast and tired!
At Ruby Ranch Road, Aid #5 for Rexy and Aid #2 for Moe I-70 exit 175
This is the last aid station for all riders – It’s been a hell of a journey getting here. Big smiles, lots of love, warm clothes, fresh batteries, and special needs should all happen here. It’s only 28 miles to the finish, but this includes one more big climb and a fair amount of sand very near the finish.
If you have the time and are hungry or want to do something special for your rider – zip into Green River and visit Ray’s Tavern for a very kick-ass burger and fries (an 18 minute drive each way from Aid #5)
Heading to the finish line
If you are fortunate to have a rider that will finish before dark (especially if you have kiddos coming along), the Dinosaur walk through the park as you exit highway 191 to head up Highway 313 is a fun distraction.
If you have even more time or can split up and want to get some legit mountain bike riding in the Navajo Rocks riding area, just 2 miles from the finish line is fantastic – You can connect right onto the trails from our finish line campground too!
The finish line
This is the spot to hang, chill, cheer, camp, and celebrate a most incredible achievement for all the riders! Bring your MTB and ride right out of camp. Bring smores fix n’s and join us around the campfire. Bring a fresh warm change of clothes for your rider, and most of all, bring a chair – It might just be a while!
Stay tuned for the next emails – Including the Riders Handbook and Teams playbook.
Cheers, and keep pedaling!
Morgan and the Dino Wranglers~
Happy Fall Gravelers!
The season is quickly changing and Rexy and Moe are just around the corner.
This email is all about logistics and should address several great questions we’ve been asked recently.
But first! Registration will officially close on the 200 this coming Sunday evening anyone you know that is on the barbwire should get a nudge and get in soon!
Early Camp Setup?
YES – If you reserve a campsite you can leave your car/truck/van/trailer etc there Friday after 2pm. We’ll have a host at the campground to check your reservation and get you in the correct area.
YES – We will take drop bags to aid #2 – mile 78, aid #3 – Cisco Mile 114, aid #4 Thompson Springs Mile 154, aid #5 Mile 172 and the finish line.
Drop bags need to be a reasonable size (small duffle, daypack etc.) No suitcases, coolers, tents, sleeping bags etc. You MUST label your bag(s) with your name and bib number.
***Drop bags for aid #2,#3 will be returned to Fruita and will not be available for pick up unit Sunday morning in Fruita. Drop bags for aid #3,#4 and #5 will be taken to the finish line and while we will do what we can to make a trip or two Saturday evening/night it is likely they will not make it to the finish line until early Sunday morning.
Logistically helping one another
We’ve set up a Facebook Rexy Gravel Group. Use this to communicate amongst yourselves for advice, helping with shuttling, support, and logistics between riders, teams, groups, friends, and family. We’ll drop in from time to time to add input. Any specific questions should be directed to firstname.lastname@example.org the FB group can be found here https://www.facebook.com/groups/419034243169106
Speaking of shuttles
For the shuttle service to work for our service provider, each shuttle requires a minimum of 6 riders. Our understanding is that several of these minimums have not been met yet. If you need a shuttle get’r booked. Go here https://book.peek.com/s/2657ee0f-e05d-49b8-9f11-101a0d39ea2a/VPEM
Teams and Crew support
We’ll dedicate much of our next update to this topic as it requires several details. From a high-level logistics view, crew support and Teams support/rider change can ONLY be done at the official aid stations. The BLM specifically requires us to tell you that vehicles (other than our sag/sweep support) are not allowed on any portion of the race route other than aid stations.
In the next email, we’ll provide final course maps as well as aid station directions for crews and teams. Logistically it will help you to know the following.
Aid to Aid DRIVING time for crew
Fruita start to aid #1 is a 25-30 minute drive.
Aid #1 to aid #2 is a 45-minute drive and a 40-minute drive from Fruita.
Aid #2 to aid #3 is a 35-minute drive and a 40-minute drive from Fruita.
Aid #3 to aid #4 is a 25-minute drive and a 1-hour drive from Fruita.
Aid #4 to aid #5 is a 17-minute drive and a 1:15 hour drive from Fruita.
Aid #5 to Finish is a 40-minute drive and a 1:35 minute drive from Fruita.
Until next week – Gravel on and we’ll see you soon!
Morgan and the Dino WranglersKEEP READING
Happy October – Fall is in the air, the desert is wet and green and Rexy and Moe are fit and ready for you, we hope you are just about ready for them too?
Many things for you today.
Community and giving – A special Halloween treat starts right now! 30% off for a special few that need a break this season – The deadline to apply is 10 pm on 10/10.
Desert Gravel is all about YOU – and sharing our desert and our riding with more of you. We’re about to wrap up registration but would love more of your rider friends to join us so hit them up and get them in.
We know 200 miles isn’t for everybody – To that end, Moe is a totally doable route and Rexy relay will be an absolute blast amongst friends! It’s going to be a big fire, a lot of cold beer, and some seriously howling good times as we cheer every single rider across the finish line!
And, thanks to a generous Desert Gravel fan we’re starting the treats off right now. Our “super-fan” wants to support riders in true financial need and is offering 4 team entries 8 Moe entries and 8 Rexy entries for 30% off! (this individual is personally covering the cost difference, wow!). The deal is these entries are for riders that truly need financial support. So, find a friend in need that would love to ride. Have them email Morgan@desertgravel.com with why they need the extra love or better yet – write something on their behalf. The Dino Wranglers will review all emails and select these additional riders on 10/13. It’s all about coming together, lowering the barriers to entry, and getting as many dino wranglers as possible out in the desert this fall!
Shuttles – This is the service you’ve asked for and we’ve worked hard to sort it out. Three different options for you.
Saturday evening shuttle from race finish to Cisco** Departures 8 pm $45 per person
Saturday evening shuttle from race finish to Fruita** 8 pm $80 per person
Saturday evening shuttle from race finish to downtown Moab 7 pm and 9 pm – No charge
Sunday morning shuttle from downtown Moab to Cisco and Fruita** 10 am $45 per person to Cisco, $80 per person to Fruita
**All shuttles to Cisco and Moab are limited availability, must be reserved in advance, and must have a minimum of 5 riders for each shuttle.
To book Cisco or Fruita shuttle – Click here.
To sign up for the campground to Moab shuttle email email@example.com with the subject line “Moab Shuttle” – Please include your name, Moe or Rexy, and anticipated finish time.
Finish line Camping –
Want to just get to the finish line and just crash? We’ll have cold beer, food and a bonfire going until the last rider crosses the line. We’ve booked the entire campground but sites are limited and must be reserved in advance. Availability is first booked first served as follows. Go here to book it.
Car campsite – 1-2 tents. 35 available $15 each
Sprinter/Van campsite. 20 available $25 each
Trailer/RV campsite. 10 available $35 each
Packet pick up and Start.
Packet pick-up options.
Rexy and Moe – Friday evening 10.29.21 6-9 pm downtown Fruita, Civic Pavillion Park 325 east Aspen Avenue.
Rexy, “morning of” packet pickup 5 am-5:30 am Saturday 10.30.21 morning at the start – Downtown Fruita, Civic Pavillion Park 325 e Aspen Avenue.
Moe “morning of” packet pick Buzzards Belly General Store parking lot Cisco, UT. 9am – 10 am Saturday 10.30.21
Riders beer and course update with the Dino Wranglers. 8pm Friday evening 10.29.21 Civic Pavillion Park. Downtown Fruita. 325 E. Aspen Avenue.
Start. Rexy, Solo, and Team 6am Saturday morning 10.30.2021 Civic Pavillion Park Downtown Fruita Co 325 e. Aspen Avenue. Neutral rollout – Sheriff escort.
Start. Moe Solo. 10:30am Saturday morning 10.30.2021 Buzzards Belly General Store – Cisco, UT.
Very Important Reminders.
All Rexy riders will be riding in the dark! With a 6 am start, sunrise at 7:40 am and twilight at 7:14 am the first hour will be full dark. For most of you, the same thing will happen again late in the day. Sunset at 6:16 pm, twilight at 7:15 pm – anyone out more than 13 hours will finish in the dark.
Moe riders – you’ll get a nice bright start but many of you too will finish between sunset and dark thirty.
Therefore – Lights are mandatory equipment for all Rexy starters and for any Rexy or Moe rider on the course after 6:30 pm. We’ll have aid station personnel checking your light system prior to any departure from any aid station after 5 pm. Trust us – It is legit dark out there. Low moon, dark canyons dark terrain. Be sure your light system is bright and long-lasting. We strongly recommend a light on your bars and on your helmet too.
Yes, our course is very well marked. Most riders in our Co2uT event told us they could have ridden any distance without computer navigation. We appreciate that, but still strongly recommend you use GPS navigation as your primary tool. It’s long, it’s dark, the wind can blow hard and the cows can and do eat course arrows (true story). We love our Stages Dash Computers and being a great sponsor, they are offering Rexy and Moe riders 20% off with coupon code desert20. Click the pic to learn more
Rules, requirements and final details will come soon. Our rules are simple and straight forward focused on fairness and safety. Nothing to worry about. Final course maps await one final sign off and we’ll have them out too. Maps will include driving and location directions of each aid station for your crews, family, support, and team members for you relay riders.
That’s it for now – anything you need please let us know.
Dial up those friends, book your shuttle and camp spot and most of all keep pedaling. Rexy and Moe are waiting for you!
Stay tuned and we can’t wait to see you in the Desert~
Morgan and the Dino WranglersKEEP READING